PDA

View Full Version : Queasy stomach from meds?



kathleensrose
03-23-2005, 08:43 AM
I am six weeks out of surgery and for the last seven day I have been slightly
sick to my stomach.I take aprozolam skelaxin, metoprolol, lexapro and a fentanyl patch. I have stoped taking hydrocol gradually, as I don't seem to need the
pain med. But what is making me nauseous? Any on have any ideas? I don't throw up, and I have improved a little, but it is still dogging me.
Kathleens rose.

Karen Ocker
03-23-2005, 06:02 PM
I had that as I weaned off narcotics. You are also taking alprazolam-a very addictive drug related to valium. That also needs weaning. I had a lot of help with a pain management specialist who helped me do this without getting too depressed and still have pain control with alternative, very helpful measures.
Karen

Heathmoose
03-23-2005, 06:50 PM
I was also on fentanyl (the patch) as well as dilaudid. I had a terrible time with my stomach as well. I did not have much of an appetite while on the pain meds. At one point I cut the fentanyl dosage in half and had 3 days of withdrawl, which I was told would happen. Finally I got to the point where I felt I did not need the strong pains meds and just went cold turkey, even though I was told to do this more gradually.(I was already on the lowest dosage of fentanyl). However having all that medication in my system made me feel ill, so I just wanted it all out. I had about a week of withdrawl, but once it was overwith I felt great and could eat properly again. During the withdrawl I had pretty much every symptom, including anxiety and depression, lack of sleep at night, no appetite, nausea, etc.
You will get through it...just eat small amounts of whatever you desire. My husband was so concerned about my weight b/c I lost so much, but once I was free of the drugs, it made a huge difference.
Hang in there...it does get better!